What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Sep 19, 10:02 AM CST, 0 minutes earlier.
Area forecast discussion, Sep 19, 10:02 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1102 AM CDT Thu Sep 19 2019
.DISCUSSION...
The center of Tropical Depression Imelda located per 10 AM
advisory from the Weather Prediction Center near 30.5N 95.5W or
about 55 north of Houston, TX. All of the precipitation has be
along the large persistent band to the south and southeast of the
center since last evening. Additional development downstream
across Houston and along the Upper Texas coast will prolong the
heavy rainfall threat for all of Southeast Texas and Southwest and
Western Louisiana.
Update this morning included bumping up the QPF rainfall totals
over SE TX and higher amounts for Southwest and Western Louisiana.
Updated the wording for the Flash Flood Watch with additional
rainfall of 5 to 10 inches with isolated higher amounts. Added
Jeff Davis and Allen parish to the Flash Flood Watch with
additional rainfall of 2 to 5 inches of rain with isolated higher
amounts.
DML
&&
.PREV DISCUSSION... /issued 648 AM CDT Thu Sep 19 2019/
DISCUSSION...
19/12Z TAF Issuance.
AVIATION...
A broad swath of tstms arcs acrs SE TX, with a persistent band of
+RA. This activity will continue to impact BPT through much of
the morning, with IFR/LIFR cigs/vsbys in periods of +RA, as well
as frequent ltg and gusty winds. Conditions should gradually
improve through the aftn, although periods of rainfall will still
be expected. Further east, periods of light to modt rain are
expected at LCH, with ocnl lower cigs/vsbys, while intmtnt -SHRA
are possible at AEX/LFT/ARA. Rain chcs will gradually diminish
through the evening as moisture associated with TD Imelda lifts
northward.
24
PREV DISCUSSION... /issued 456 AM CDT Thu Sep 19 2019/
.Life Threatening Flash Flooding Occurring in Lower Southeast
Texas...
SYNOPSIS...
Bullet Points...
Persistent intense rain band with rainfall rates of at or above
2-3 inches per hour over portions of lower southeast Texas will
continue through at-least the mid morning before it begins to
weaken and shift somewhat to the north. Additional Rainfall
amounts for southeast Texas of 5 to 10 inches with isolated higher
amounts.
So far a swath of rainfall totals of 10 to 20 inches with
isolated amounts nearing 29 inches across portions of southeast
Texas. Any additional rainfall will cause significant and life
threatening flash flooding.
Heavy rainbands will begin to enter extreme southwest Louisiana
later this morning. Additional rainfall totals of 2 to 6 inches
with isolated higher amounts for this area.
Flash Flood Watch through 7 pm local for all of southeast Texas
and far west and southwest Louisiana.
A High Risk of Flash Flooding today for southeast Texas and a
Moderate Risk of Flash Flooding for southwest Louisiana.
Rua
DISCUSSION...
Imelda is showing why we should never take just a "minimal"
tropical storm or tropical depression lightly as slow moving
tropical systems with copious amounts of tropical moisture can
cause significant and life threatening impacts.
All the ingredients are still there for excessive rainfall to
occur in portions of southeast Texas and far southwest Louisiana.
Precipitable water values are analyzed between 2.3 and 2.5 inches
which are near or exceeding daily climo maxes. Meanwhile, good
inflow at 85H-70H around 30 knots with uni-directional winds
allowing for efficient precipitation producers and training.
Latest reliable hi-res cams continue to show persistent intense
rain bands over the southeast Texas area through at-least mid-
morning then a slow broadening and lifting of bands to the north.
At the same time we will have to watch any expansion of these
bands to the east into southwest Louisiana.
At this point, the center of Imelda is expected to move further
north today. Question is how the feeder bands with intense
rainfall set up tonight. It looks like this may a bit further to
the north, so did not extend the Flash Flood Watch past 7 pm.
However, day shift will have to take a close look at this.
High pressure at the surface and aloft begin to build over during
the weekend into early next week with a reduction in rain chances,
and still hot daytime temperatures despite the beginning of
"Fall."
Rua
MARINE...
Inflow into convergence boundary along the coast will allow for
elevated winds and seas for the southeast Texas coast through the
morning hours and will have small craft exercise caution for that
area. As the low with tropical depression Imelda moves further
north into northeast Texas, the gradient will relax somewhat.
Over the weekend, high pressure will ridge in from the east and
provide modest easterly winds and seas.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 82 71 86 69 / 90 40 50 10
LCH 82 75 86 74 / 100 60 50 10
LFT 84 74 87 72 / 80 30 50 10
BPT 81 77 85 76 / 100 70 50 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Friday morning for LAZ027-030-031-041-
042-073-074.
TX...Flash Flood Watch through Friday morning for TXZ180-201-215-216-
259>262.
GM...None.
&&
PUBLIC...08Hazardous weather outlook, Sep 19, 3:25 AM CST, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
425 AM CDT Thu Sep 19 2019
LAZ027-030-041-073-074-TXZ180-201-215-216-259>262-201100-
Vernon-Beauregard-Calcasieu-West Cameron-East Cameron-Tyler-Hardin-
Jefferson-Orange-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
425 AM CDT Thu Sep 19 2019
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southwest Louisiana, west
central Louisiana and southeast Texas.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered thunderstorms with the possibility of gusty winds, locally
heavy downpours, and occasional cloud to ground lighting on Friday
into Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LAZ028-029-031>033-042>045-052>055-201100-
Rapides-Avoyelles-Allen-Evangeline-St. Landry-Jefferson Davis-Acadia-
Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-
425 AM CDT Thu Sep 19 2019
This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana and southwest Louisiana.
.DAY ONE...Today and tonight.
Scattered thunderstorms with locally gusty winds and locally heavy
downpours along with occasional cloud to ground lightning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered thunderstorms with locally gusty winds and locally heavy
downpours along with occasional cloud to ground lightning on Friday
and Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-435-450-452-455-470-472-475-201100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
425 AM CDT Thu Sep 19 2019
This Hazardous Weather Outlook is for Gulf of Mexico.
.DAY ONE...Today and tonight.
Some thunderstorms that will produce locally higher winds and seas
along with occasional cloud to water lightning for locations near the
coast of southeast Texas and southwest Louisiana.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 19, 5:18 AM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
618 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HEAVY RAIN 4 NNE HAMSHIRE 29.91N 94.29W
09/19/2019 M33.58 INCH JEFFERSON TX MESONET
A JEFFERSON COUNTY DD6 ALERT GAGE AT HIGHWAY 124 AND
NORTH FORK TAYLORS BAYOU AS OF 610 AM IS REPORTING A
STORM TOTAL RAINFALL OF 33.58 INCHES WITH 25.75 INCHES IN
THE LAST 12 HOURS.
&&
JRUALocal storm report, Sep 19, 6:23 AM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
723 AM CDT THU SEP 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM FLASH FLOOD FANNETT 29.93N 94.25W
09/19/2019 JEFFERSON TX DEPT OF HIGHWAYS
TXDOT REPORTS BOTH DIRECTIONS OF I-10 CLOSED NEAR
FANNETT.
&&
MOGGEDSpecial weather statement, Sep 19, 8:02 AM CST, 2 hours before
Special Weather Statement
National Weather Service Lake Charles LA
902 AM CDT Thu Sep 19 2019
TXZ215-191430-
Jefferson TX-
902 AM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON COUNTY UNTIL
930 AM CDT...
At 902 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near La Belle to near Port Neches. Movement was
northeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Port Arthur, Nederland, Groves, Port Neches, Hamshire, Central
Gardens, La Belle, Port Acres, Southeast Texas Regional Airport,
Fannett and Winnie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3003 9404 2997 9386 2971 9404 2966 9435
2987 9436
TIME...MOT...LOC 1402Z 231DEG 39KT 2981 9413 3005 9395
TinglerSpecial weather statement, Sep 19, 8:31 AM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
931 AM CDT Thu Sep 19 2019
LAZ041-073-TXZ215-216-191515-
West Cameron LA-Calcasieu LA-Orange TX-Jefferson TX-
931 AM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON AND
SOUTHWESTERN CALCASIEU PARISHES...SOUTHEASTERN JEFFERSON AND ORANGE
COUNTIES UNTIL 1015 AM CDT...
At 930 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Orange to 7 miles southeast of Port Arthur
to 12 miles east of High Island. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Bridge
City, West Orange, Vinton, Central Gardens, Sabine National Wildlife,
Sabine Pass, Johnsons Bayou, Mauriceville, Port Acres, Forest
Heights, Orangefield, Edgerly, La Belle and Southeast Texas Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2975 9435 3024 9385 3025 9346 2977 9349
2969 9384 2980 9391 2985 9379 2998 9378
2999 9379 3000 9379 2984 9395 2968 9385
2968 9397 2956 9436
TIME...MOT...LOC 1430Z 291DEG 15KT 3012 9372 2985 9382 2963 9419
TinglerSpecial weather statement, Sep 19, 9:14 AM CST, 48 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1014 AM CDT Thu Sep 19 2019
LAZ041-073-TXZ215-191600-
West Cameron LA-Calcasieu LA-Jefferson TX-
1014 AM CDT Thu Sep 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON...CALCASIEU
PARISHES IN SOUTHWESTERN LOUISIANA AND SOUTHEASTERN JEFFERSON
COUNTIES UNTIL 1100 AM CDT...
At 1014 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lunita to 8 miles north of Hackberry to
near Johnsons Bayou to 15 miles east of High Island. Movement was
northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Charles, Port Arthur, Sulphur, Westlake, Vinton, Lake Charles
Regional Airport, Moss Bluff, Sabine National Wildlife, Sabine Pass,
Johnsons Bayou, Carlyss, Lunita, Buhler, Edgerly, Hackberry, Holly
Beach, Sea Rim State Park and Constance Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2983 9395 2980 9389 2985 9392 2980 9386
2985 9379 2999 9379 3038 9361 3039 9322
3011 9316 3005 9321 3005 9333 2987 9335
2986 9344 2982 9338 2977 9342 2969 9383
2975 9389 2969 9384 2962 9419
TIME...MOT...LOC 1514Z 235DEG 16KT 3033 9355 3008 9349 2983 9366 2963
9414
Tingler